MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, the lens was removed/replaced within the initial procedure.If explanted, give date: not applicable, the lens was removed/replaced within the initial procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pcb00 15.5 diopter intraocular lens (iol) was removed and replaced with another lens during the same procedure due to a broken haptic.Incision was enlarged, but no harm or injury to the patient.Reportedly, patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; device returned to manufacturer on august 8, 2019.Device evaluation: the pcb00 insertion device was received on 08/08/2019.The plunger was observed in the advanced position.The pcb00 device was observed under microscope and a scarce amount of viscoelastic was observed in the cartridge.The directions for use (dfu) states to completely fill the viewing window of the pcb00 with ophthalmic viscosurgical device (ovd).The lens was observed cut in half with a haptic detached.The condition observed is consistent with a lens that has been explanted.The reported issue was not verified.The cut lens and detached haptic was confirmed; but, could not be determined whether it was related to manufacturing process as the reported lens was used and cut during a surgical procedure.Manufacturing record review: the units were released according specification in compliance with the product intended use as required.A search on complaints revealed that two other complaints were identified under this production order; however, were not related to this complaint.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8844419
Report Number2648035-2019-00818
Device Sequence Number16781183
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)211219
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/16/2019
10/25/2020
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/10/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005